Pharmacogenomics and Adverse Drug Reactions: Carbamazepine Induced Steven Johnsons Syndrome

Published on:
Indian Journal of Pharmacy Practice, 2020; 14(1):xx-xx
Case Report | doi:10.5530/ijopp.14.1.x


Pharmacogenomics and Adverse Drug Reactions: Carbamazepine Induced Steven Johnsons Syndrome


Authors and affiliation (s):

Akhila Dadwai*, Karthika Navar, Manasa Bagilipeddola, Rajareddy Rajannagari, Satyavardhan Rao Nittu

Arya College of Pharmacy, Osmania University, Kandi, Sangareddy, Telangana, INDIA.

Abstract:

Background: Carbamazepine, an anticonvulsant and a mood-stabilizing drug is the main cause of the Stevens— Johnson syndrome (SJS) and its related disease, toxic epidermal necrolysis (TEN), in Southeast. Asian countries. Carbamazepine-induced SJS—TEN is strongly associated with the HLA-B*1502 allele. Case report: An 8 yrs. old female was admitted to the pediatric ward with chief complaints of macular rash all over the body, itching and giddiness for a week, on the evaluation of her history reveals that she is an epileptic on medication Carbamazepine 100mg once-daily dose. On the 10th day of CBZ therapy, the patient developed macular rashes all over the body and CBZ was discontinued. Hence, the final diagnosis was made as Carbamazepine induced Steven-Johnson syndrome.

Key words: Carbamazepine, Steven-Johnson syndrome, Toxic epidermal necrolysis, HLA-B*, Adverse reactions, Pharmacogenomics.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 2008.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs